MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CB040, 5MMX45CM EPIX LAPA SCISSOR, 10/BX; HET

APPLIED MEDICAL RESOURCES CB040, 5MMX45CM EPIX LAPA SCISSOR, 10/BX; HET
Model Number CB040
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ra has just received the incident device and has been assigned to engineering for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Roux-en-y - "blades were not cutting." patient status - "patient is good.".
 
Additional Manufacturer Narrative
The event unit was returned for evaluation.The shaft of the device was bent in two places and the handle halves had begun to separate.Upon evaluation, engineering noted that the event unit was unable to cut dense material.Further inspection revealed that the blades had sustained damage at the middle of the blade.The root cause of blades not cutting is likely damage sustained due to an effort to cut material that was too hard or dense, such as a staple or clip.The instructions for use (ifu) states, "damage may occur if cutting of clips or staples is attempted".Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
CB040, 5MMX45CM EPIX LAPA SCISSOR, 10/BX
Common Device Name
HET
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6380690
Report Number2027111-2017-01446
Device Sequence Number10921460
Product Code HET
UDI-Device Identifier00607915110130
UDI-Public(01)00607915110130(17)191025(30)01(10)1282131
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K062169
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/25/2019
Device Model NumberCB040
Device Catalogue Number101080402
Device Lot Number1282131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/06/2017
Supplement Report FDA Received Date05/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1